Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 24, 2016, 9:11 AM CDT for Dallas County, Texas. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2016, 9:11 AM CDT (14:11 UTC)
- Expired
- Mar 27, 2016, 4:36 AM CDT
- In force
- 67 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 32.05 ft at Mar 25, 2016, 12:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434
WGUS44 KFWD 241411
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
911 AM CDT THU MAR 24 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-250211-
/O.NEW.KFWD.FL.W.0035.160324T1411Z-160327T0936Z/
/DALT2.1.ER.160324T1340Z.160325T1800Z.160326T2136Z.NO/
911 AM CDT THU MAR 24 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The Trinity River At Dallas.
* until late Saturday night...Or until the warning is cancelled.
* At 0900 AM Thursday the stage was 30.01 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 33 feet
by Friday afternoon. The river should fall below flood stage late
Saturday afternoon.
* At 32 feet, Minor flooding of agricultural lands used for cattle
grazing will occur. Low water crossings near the river will begin
to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$5 follow-up statements
721
WGUS84 KFWD 241916
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CDT THU MAR 24 2016
...The Flood Warning continues for the following areas in Texas...
Elm Fork Trinity River Near Carrollton Affecting Dallas County
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-250615-
/O.EXT.KFWD.FL.W.0034.000000T0000Z-160325T0615Z/
/CART2.1.ER.160324T0752Z.160324T1230Z.160324T1815Z.NO/
216 PM CDT THU MAR 24 2016
The Flood Warning continues for
The Elm Fork Trinity River Near Carrollton.
* At 0115 PM Thursday the stage was 8.00 feet.
* Flood stage is 8 feet.
* Minor flooding is occurring and is forecast to end Thursday
afternoon.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Thursday afternoon.
&&
LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688
$$
TXC113-250715-
/O.EXT.KFWD.FL.W.0035.000000T0000Z-160327T0800Z/
/DALT2.1.ER.160324T1340Z.160325T1800Z.160326T2000Z.NO/
216 PM CDT THU MAR 24 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0200 PM Thursday the stage was 30.93 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 33 feet
by Friday afternoon. The river should fall below flood stage
Saturday afternoon.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$653
WGUS84 KFWD 250120
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CDT THU MAR 24 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-251320-
/O.EXT.KFWD.FL.W.0035.000000T0000Z-160327T0527Z/
/DALT2.1.ER.160324T1340Z.160325T1800Z.160326T1727Z.NO/
820 PM CDT THU MAR 24 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 PM Thursday the stage was 31.81 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 33 feet Friday afternoon. The
river should fall below flood stage by Saturday afternoon.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$075
WGUS84 KFWD 251400
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CDT FRI MAR 25 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-260200-
/O.EXT.KFWD.FL.W.0035.000000T0000Z-160326T1400Z/
/DALT2.1.ER.160324T1340Z.160325T0515Z.160326T0200Z.NO/
900 AM CDT FRI MAR 25 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 AM Friday the stage was 31.58 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to recede and fall below flood
stage by Friday night.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$524
WGUS84 KFWD 260121
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT FRI MAR 25 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-261321-
/O.EXT.KFWD.FL.W.0035.000000T0000Z-160326T1549Z/
/DALT2.1.ER.160324T1340Z.160325T0515Z.160326T0349Z.NO/
821 PM CDT FRI MAR 25 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 PM Friday the stage was 30.13 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and is forecast to end Friday night.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Friday night.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$468 WGUS84 KFWD 260829 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 329 AM CDT SAT MAR 26 2016 ...The Flood Warning is cancelled for the following areas in Texas... Trinity River At Dallas Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-260859- /O.CAN.KFWD.FL.W.0035.000000T0000Z-160326T1549Z/ /DALT2.1.ER.160324T1340Z.160325T0515Z.160326T0200Z.NO/ 329 AM CDT SAT MAR 26 2016 The Flood Warning is cancelled for The Trinity River At Dallas. * At 0300 AM Saturday the stage was 29.37 feet. * Flood stage is 30 feet. * Fell below flood stage at 9 PM Friday. * Forecast...The river will continue to fall to near 29 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:48 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 24, 6:48 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 648 AM CDT THU MAR 24 2016 .AVIATION... N/NW WINDS WILL PREVAIL THROUGH TODAY. WIND SPEEDS HAVE TEMPORARILY DECREASED TO NEAR 10-15KT FOR MOST TAF SITES...BUT A COUPLE HOURS AFTER SUNRISE THEY SHOULD INCREASE TO NEAR 20KT WITH HIGHER GUSTS FOR THE REMAINDER OF THE DAY. THIS EVENING WINDS WILL QUICKLY DIMINISH TO LESS THAN 5KT AND GRADUALLY SWITCH TO THE SE BY FRIDAY MORNING. VFR WILL PREVAIL WITH JUST A FEW HIGH CLOUDS IN THE SKY THIS MORNING. TR.92 && .PREV DISCUSSION... /ISSUED 349 AM CDT THU MAR 24 2016/ THE 3 AM SURFACE ANALYSIS INDICATED THAT THE COLD FRONT HAD MOVED TO THE SOUTHEAST OF A PARIS TO HILLSBORO TO TEMPLE LINE. THERE WERE SUSTAINED NORTHWEST WINDS AT SPEEDS OF 15 TO 25 MPH BEHIND THE FRONT AND THERE WERE SOME LOCATIONS FROM THE METROPLEX WEST AND NORTHWEST THAT REPORTED WIND GUSTS OF 35 TO OVER 45 MPH. LOOKING AT THE METAR OBSERVATIONS FARTHER WEST...IT LOOKS LIKE THE VERY STRONG WIND GUSTS ONLY LAST A COUPLE OF HOURS BEFORE GOING BACK DOWN TO AROUND 30 MPH. THUS WILL NOT ISSUE A WIND ADVISORY AT THIS TIME. THE SUSTAINED NORTHWESTERLY WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THE AFTERNOON BEFORE DECREASING TO AROUND 10 MPH AROUND SUNSET. THE RAIN THAT WAS EAST OF A TEMPLE TO SULPHUR SPRINGS LINE AS OF 0830Z WILL MOVE OUT OF THE FORECAST AREA SHORTLY AFTER DAYBREAK. EXPECT CLEARING SKIES THIS MORNING. DESPITE THE MOSTLY SUNNY SKIES THIS AFTERNOON...HIGHS WILL ONLY REACH THE 60S TODAY. A SURFACE HIGH WILL SLIDE ACROSS TEXAS TONIGHT. WITH LIGHT WINDS AND CLEAR SKIES...TEMPERATURES WILL FALL INTO THE UPPER 30S TO MID 40S ACROSS MOST OF THE FORECAST AREA. SOME OF THE NORMALLY COLDER LOCATIONS WILL GET INTO THE MID 30S AND HAVE SOME FROST. SOUTHERLY WINDS WILL RETURN ON FRIDAY AS THE SURFACE HIGH MOVES TO THE EAST OF THE REGION. THIS WILL ALLOW A WARMING TREND FROM FRIDAY THROUGH SATURDAY. HIGHS WILL RANGE FROM THE UPPER 60S NORTHEAST TO MID 70S WEST FRIDAY...AND MID 70S EAST TO AROUND 80 WEST SATURDAY. ANOTHER SHORTWAVE AND COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY NIGHT AND SUNDAY AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND EARLY EASTER SUNDAY. THE SEVERE WEATHER POTENTIAL WITH THIS SYSTEM LOOKS TO BE VERY LOW AT THIS TIME. AFTER A COOL DAY SUNDAY BEHIND THE FRONT WITH HIGHS IN THE LOWER 60S NORTHWEST TO THE LOWER 70S SOUTHEAST...TEMPERATURES WILL START TO WARM UP AGAIN MONDAY AS WE COME INTO ZONAL FLOW ALOFT AND SOUTHERLY WINDS RETURN IN THE LOWER LEVELS OF THE ATMOSPHERE. AS ANOTHER SHORTWAVE APPROACHES THUNDERSTORM CHANCES WILL RETURN STARTING TUESDAY NIGHT AND CONTINUING THROUGH WEDNESDAY NIGHT. SOME SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 43 71 51 76 / 5 0 0 0 5 WACO, TX 66 39 71 48 77 / 5 0 0 0 5 PARIS, TX 60 39 67 46 74 / 5 0 0 0 5 DENTON, TX 61 37 70 49 75 / 0 0 0 0 5 MCKINNEY, TX 61 38 69 48 74 / 5 0 0 0 5 DALLAS, TX 64 43 71 51 76 / 5 0 0 0 5 TERRELL, TX 61 40 69 48 75 / 5 0 0 0 5 CORSICANA, TX 63 43 71 49 77 / 10 0 0 0 5 TEMPLE, TX 66 40 72 48 78 / 5 0 0 0 5 MINERAL WELLS, TX 64 36 72 49 78 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 4:01 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 401 AM CDT THU MAR 24 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 401 AM CDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT AND EARLY EASTER SUNDAY. AS OF NOW...SEVERE WEATHER IS NOT EXPECTED. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 24, 5:57 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 AM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 3 NNW PLANO 33.06N 96.74W
03/23/2016 E0.75 INCH COLLIN TX PUBLICLocal storm report, Mar 24, 6:01 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 AM CDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL THE COLONY 33.09N 96.89W
03/23/2016 E0.88 INCH DENTON TX PUBLIC
WINDHAVEN AND ARBOR HILLS WAYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 50 min |
| Mar 23, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 32 min |
| Mar 23, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 53 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 26 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 65 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 64 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 23, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 46 min |
| Mar 23, 9:01 PM CDT | Tornado Warning | FWD | Tarrant | 29 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto | 23 min |
| Mar 23, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 65 min |
| Mar 23, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 62 min |
| Mar 23, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Mar 23, 9:35 PM CDT | Special Weather Statement | FWD | Grayson | 55 min |
| Mar 23, 9:54 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Mar 23, 10:06 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 54 min |
| Mar 23, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 49 min |
| Mar 23, 10:33 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Somervell | 57 min |
| Mar 23, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 59 min |
| Mar 23, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Rockwall | 58 min |
| Mar 23, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 42 min |
| Mar 23, 11:18 PM CDT | Special Weather Statement | FWD | Kaufman | 57 min |
| Mar 23, 11:26 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 34 min |
| Mar 23, 11:38 PM CDT | Special Weather Statement | FWD | Bosque | 52 min |
| Mar 23, 11:43 PM CDT | Special Weather Statement | FWD | Rains | 47 min |
| Mar 23, 11:53 PM CDT | Special Weather Statement | FWD | Lampasas | 52 min |
| Mar 23, 11:55 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Kaufman, Lamar, Rains and 1 more | 35 min |
| Mar 24, 12:02 AM CDT | Special Weather Statement | FWD | McLennan | 58 min |
| Mar 24, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 27 min |
| Mar 24, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 37 min |
| Mar 24, 7:10 AM CDT | River Flood Warning | FWD | Dallas | 24 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.